Alert archive / Texas / Tornado Warnings in 1993

Tornado Warning 35, NWS Norman, OK

May 8, 1993Archer County, Texas

NWS Norman, OK issued this tornado warning at May 8, 1993, 3:28 PM CDT for Archer County, Texas. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
May 8, 1993, 3:28 PM CDT (20:28 UTC)
Expired
May 8, 1993, 4:15 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Whole counties

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Stephenville/Cla, TX (KSEP), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Stephenville/Cla, TX at 12:00Z on 1993-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Stephenville/Cla, TX at 12:00Z on 1993-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 10:32 AM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, May 8, 10:32 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1030 AM CDT SAT MAY 8 1993

WL XTND FFA FOR THIS AFTN AND TNGT INTO RMNDR OF SWRN OK AND NRN TX THIS
UPDATE. MAIN FOCUS FOR SVR WX AND HVY RNS WL BE BNDRYS ESTABLISHED BY
CNVCTN OVRNGT. STRNG FLOW OF LOW LVL MSTR WL CONT INTO TNGT. WL LWR
TEMPS A FEW PLACES...ESP NRN OK WHERE RAIN COOLED AIR IS WDSPRD.

.OK...FFA CNTRL AND W THIS AFTN AND TNGT ZNS 5>7, 9>11, 13>16, 18
.TX...FFA THIS AFTN AND TNGT ZNS 76 77

In the hours before

Special weather statement, May 8, 9:34 AM CDT, 5 hours 54 minutes before
OKZ005>009-081800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
935 AM CDT SAT MAY 8 1993

A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUES ACROSS
SOUTHWESTERN AND CENTRAL OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS
ENDED FOR THIS MORNING OVER NORTHWESTERN OKLAHOMA. SEVERE THUNDERSTORM
WATCH NUMBER 226 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES:

WOODS...ALFALFA...MAJOR...WOODWARD...ROGER MILLS...CUSTER...DEWEY
\...BLAINE...GRANT...GARFIELD...KAY...AND NOBLE.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER UPDATES AND WARNINGS.
Local storm report, May 8, 10:00 AM CDT, 5 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
950 AM CDT SAT MAY 8 1993

TIME                COUNTY           EVENT

0755    AM          NOBLE            POWER LINES BLOWN DOWN,ROOF DAMAGE,
                                     MOBILE HOMES DAMAGED,MONUMENTS AT
                                     LOCAL CEMETARY BLOWN OVER, TREES
                                     UPROOTED
0830    AM          KAY              LARGE TREES UPROOTED AND BLOWN
                                     DOWN, POWER POLES DOWN, ROADS
                                     BLOCKED, WINDOWS BLOWN OUT, ROOF
                                     DAMAGE, WALL WESTSIDE OF PONCA CITY
                                     BLOWN DOWN
Special weather statement, May 8, 12:41 PM CDT, 2 hours 47 minutes before
OKZ004>021-TXZ076-TXZ077-081930-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1240 PM CDT SAT MAY 8 1993

SEVERE THUNDERSTORM WATCH NUMBER 228 IS IN EFFECT UNTIL 4 PM FOR MUCH
OF SOUTHWESTERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH
TEXAS.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS SOUTHERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF
NORTH TEXAS...GENERALLY SOUTHEAST OF A REYDON TO STILLWATER LINE.
SOME CITIES INCLUDED IN THE MODERATE RISK AREA ARE OKLAHOMA CITY...
LAWTON...ALTUS...ELK CITY...CLINTON....WEATHERFORD...ARDMORE...
DURANT...ADA...SEMINOLE AND HUGO IN OKLAHOMA AND WICHITA FALLS...
VERNON...CROWELL AND SEYMOUR IN THE WESTERN PART OF NORTH TEXAS.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT IN NORTHERN OKLAHOMA...TO THE NORTH OF THE MODERATE RISK
AREA.

VERY MOIST AND UNSTABLE AIR PREVAILED ACROSS SOUTHERN AND PORTIONS OF
CENTRAL OKLAHOMA AND NORTH TEXAS EARLY THIS AFTERNOON....TO THE SOUTH
OF AN NEARLY STATIONARY OUTFLOW BOUNDARY WHICH EXTENDED FROM NEAR
QUANAH TEXAS TO LAWTON TO MIDWEST CITY TO STROUD. TO THE NORTH OF THIS
BOUNDARY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE
OCCURRING.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND TONIGHT ALONG
THE OUTFLOW BOUNDARY AND MOVE NORTHEASTWARD. OTHER THUNDERSTORMS
WILL LIKELY DEVELOP ALONG A DRYLINE IN WEST TEXAS AND MOVE INTO
SOUTHWEST OKLAHOMA AND THE WESTERN PORTIONS OF NORTH TEXAS LATE THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS ALONG AND SOUTH OF THE OUTFLOW
BOUNDARY WILL BECOME SEVERE...PRODUCING VERY LARGE HAIL AND STRONG
DAMAGING WINDS. SOME OF THESE STORMS COULD BECOME SUPERCELLS AND HAVE
THE POTENTIAL TO PRODUCE DAMAGING TORNADOES.

OTHER SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF THE OUTFLOW BOUNDRY
AS WARM MOIST UNSTABLE AIR IS LIFTED OVER THE BOUNDARY. LARGE HAIL AND
STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE IN THIS AREA.
HOWEVER...THE MAIN THREAT NORTH OF THE OUTFLOW BOUNDARY IS FLASH
FLOODING WITH THE POSSIBILITY OF SEVERAL INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

THE OUTFLOW BOUNDRY AND THE SIGNIFICANT FLASH FLOOD THREAT IS EXPECTED
TO SHIFT SLOWLY SOUTHWARD LATER THIS AFTERNOON OR TONIGHT.

STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
TONIGHT...ESPECIALLY IN THE MODERATE RISK AREA.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:02 PM CDTTornado WarningOUNGreer, Harmon43 min
May 7, 7:05 PM CDTSevere Thunderstorm WarningOUNWoodward40 min
May 7, 7:24 PM CDTTornado WarningOUNBeckham51 min
May 7, 7:37 PM CDTSevere Thunderstorm WarningOUNWoods38 min
May 7, 7:54 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita51 min
May 7, 8:13 PM CDTTornado WarningOUNBeckham32 min
May 7, 8:19 PM CDTSevere Thunderstorm WarningOUNHarmon41 min
May 7, 8:23 PM CDTFlash Flood WarningOUNEllis3 hr
May 7, 8:38 PM CDTSevere Thunderstorm WarningOUNCaddo52 min
May 7, 8:39 PM CDTTornado WarningOUNBlaine, Dewey36 min
May 7, 9:39 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita51 min
May 7, 9:43 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian47 min
May 7, 9:49 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche41 min
May 7, 9:58 PM CDTSevere Thunderstorm WarningOUNGarfield, Kay, Noble47 min
May 7, 10:28 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady47 min
May 7, 10:42 PM CDTSevere Thunderstorm WarningOUNKingfisher33 min
May 7, 10:50 PM CDTSevere Thunderstorm WarningOUNCleveland, Logan, Oklahoma40 min
May 7, 10:50 PM CDTSevere Thunderstorm WarningOUNMcClain40 min
May 7, 11:15 PM CDTFlash Flood WarningOUNKay3 hr
May 7, 11:21 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne54 min
May 7, 11:30 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma45 min
May 8, 12:46 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods44 min
May 8, 1:08 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant52 min
May 8, 3:16 AM CDTSevere Thunderstorm WarningOUNRoger Mills44 min
May 8, 5:06 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma39 min
May 8, 5:22 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie53 min
May 8, 7:01 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson44 min
May 8, 9:15 AM CDTFlash Flood WarningOUNBeckham, Greer, Kiowa4 hr
May 8, 9:15 AM CDTFlash Flood WarningOUNCaddo, Washita4 hr
May 8, 12:55 PM CDTFlash Flood WarningOUNCaddo, Kiowa, Washita4 hr
May 8, 1:15 PM CDTFlash Flood WarningOUNBlaine, Canadian, Kingfisher3 hr
May 8, 1:58 PM CDTTornado WarningOUNGrady32 min
May 8, 2:27 PM CDTSevere Thunderstorm WarningOUNGrady48 min
May 8, 2:37 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa53 min
May 8, 2:50 PM CDTFlash Flood WarningOUNCleveland, Grady, McClain3 hr
May 8, 2:50 PM CDTFlash Flood WarningOUNOklahoma3 hr
May 8, 2:50 PM CDTSevere Thunderstorm WarningOUNLincoln40 min
May 8, 3:15 PM CDTFlash Flood WarningOUNLogan, Payne3 hr
May 8, 3:28 PM CDTSevere Thunderstorm WarningOUNKiowa62 min
May 8, 3:34 PM CDTSevere Thunderstorm WarningOUNJackson56 min
May 8, 3:51 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain54 min
May 8, 3:51 PM CDTSevere Thunderstorm WarningOUNOklahoma54 min
May 8, 3:57 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman48 min
May 8, 4:43 PM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain62 min
May 8, 4:43 PM CDTSevere Thunderstorm WarningOUNOklahoma62 min
May 8, 4:45 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton45 min
May 8, 5:01 PM CDTSevere Thunderstorm WarningOUNStephens59 min
May 8, 5:05 PM CDTTornado WarningOUNCotton25 min
May 8, 5:08 PM CDTTornado WarningOUNJefferson67 min
May 8, 5:13 PM CDTTornado WarningOUNStephens62 min
May 8, 5:15 PM CDTFlash Flood WarningOUNKingfisher3 hr
May 8, 5:51 PM CDTTornado WarningOUNGrady39 min
May 8, 5:55 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
May 8, 6:06 PM CDTTornado WarningOUNJefferson39 min
May 8, 6:14 PM CDTFlash Flood WarningOUNLincoln, Payne2 hr
May 8, 6:16 PM CDTSevere Thunderstorm WarningOUNLincoln44 min
May 8, 6:24 PM CDTFlash Flood WarningOUNGrady2 hr
May 8, 6:35 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain40 min
May 8, 6:42 PM CDTTornado WarningOUNJefferson63 min
May 8, 6:48 PM CDTSevere Thunderstorm WarningOUNCarter42 min
May 8, 6:53 PM CDTTornado WarningOUNCarter37 min
May 7, 7:45 PM CDTSevere Thunderstorm WarningOUNKnox45 min
May 8, 3:18 PM CDTTornado WarningOUNWilbarger42 min
May 8, 3:36 PM CDTSevere Thunderstorm WarningOUNWichita39 min
May 8, 4:17 PM CDTTornado WarningOUNArcher, Wichita28 min
May 8, 4:22 PM CDTSevere Thunderstorm WarningOUNBaylor53 min
May 8, 6:58 PM CDTFlash Flood WarningOUNArcher, Clay3 hr
May 8, 6:58 PM CDTFlash Flood WarningOUNBaylor3 hr

Nearby

Tornado Warnings in Texas, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.